Psycho-Babble Medication Thread 700843

Shown: posts 1 to 12 of 12. This is the beginning of the thread.

 

benzos and diphenhydramine, anyone?

Posted by ramsea on November 6, 2006, at 6:07:43

this is my 3rd attempt to send message, hope this one takes and 3 don't turn up.

anyway, anyone know how to use diphenydramine for benzo, ativan, withdrawal? thanks.

 

Re: benzos and diphenhydramine, anyone? ramsea

Posted by yxibow on November 6, 2006, at 7:11:15

In reply to benzos and diphenhydramine, anyone?, posted by ramsea on November 6, 2006, at 6:07:43

> this is my 3rd attempt to send message, hope this one takes and 3 don't turn up.
>
> anyway, anyone know how to use diphenydramine for benzo, ativan, withdrawal? thanks.


You'll be asleep the entire day, unless you use half strength or its related salt dimenhydrinate (Dramamine.)


This will probably be redirected to the withdrawals board, but if you really have to use an antihistamine, the prescription Atarax is probably much better on the system and the drowsiness will go away.


But I'm gathering this isn't for prescription withdrawal but possibly abuse because your doctor would follow a proper plan of transferring Ativan to Valium and tapering down over weeks. The only solution there is to fess up to a doctor about a plan of quitting things then, really.


Playing around with OTC substances to withdraw from receptors that no OTC substance save for Kava even plays with (and please don't use that to withdraw, it should only be taken occasionally for relaxation because of liver damage possibilities) is a recipe for disaster.

- Jay

 

Re: benzos and diphenhydramine, anyone?

Posted by ramsea on November 6, 2006, at 8:09:45

In reply to Re: benzos and diphenhydramine, anyone? ramsea, posted by yxibow on November 6, 2006, at 7:11:15

thanks Jay. i do know all about the proper protocol, but am interested in anyone's knowledge and experience regarding this matter. my doctor isn't keen on using valium to withdrawal. prefers abrubt cessation. that's the way it is.
best, ramsea

 

Re: benzos and diphenhydramine, anyone? ramsea

Posted by Phillipa on November 6, 2006, at 10:03:59

In reply to Re: benzos and diphenhydramine, anyone?, posted by ramsea on November 6, 2006, at 8:09:45

Couldn't that cause a seizure? Love phillipa ps how high is the dose of benzos you're on now?

 

Re: benzos and diphenhydramine, anyone?

Posted by ramsea on November 6, 2006, at 10:11:07

In reply to Re: benzos and diphenhydramine, anyone? ramsea, posted by Phillipa on November 6, 2006, at 10:03:59

1mg-4mg. i believe that seizures are usually more associated with higher doses, though exactly what constitutes that "high dose" I'm not sure. thanks, ramsea

 

Re: benzos and diphenhydramine, anyone? ramsea

Posted by yxibow on November 6, 2006, at 16:01:21

In reply to Re: benzos and diphenhydramine, anyone?, posted by ramsea on November 6, 2006, at 10:11:07

> 1mg-4mg. i believe that seizures are usually more associated with higher doses, though exactly what constitutes that "high dose" I'm not sure. thanks, ramsea

Seizures aren't the only scary things you'll get, although that's my greatest concern at the equivalency of 1mg of Klonopin (your highest range), strokes, other types of convulsions, delusional thinking, high anxiety, muscle spasms (I did this cold turkey once.... I'd advise against it, it is so far 9 years permanent.)


I can't imagine any doctor dropping 4mg of Ativan just like that. I can't advise you to have a different doctor and I can't advise you to completely ignore your doctor's recommendation, however I would seriously ask your doctor to reconsider this. This just doesn't ring a bell of sense. 4mg, maybe a month's taper or less probably, depending on how much stress you can handle. Unless you're getting some factual documented allergic reaction, there is no reason to do this. This is odd. Sorry. Have to say that.

-- Jay

 

Re: benzos and diphenhydramine, anyone? ramsea

Posted by valene on November 6, 2006, at 17:28:33

In reply to Re: benzos and diphenhydramine, anyone?, posted by ramsea on November 6, 2006, at 10:11:07

4mg is *not* a small dose of Ativan! Your doctor should not c/t you off that amount because seizures are definitely a possibility if you are taking 4mg days in a row. I would question him about this and read the literature about abrupt cessation of that amount of Ativan. You're asking for trouble. A slow taper is the way to go IMO.
Best wishes,
Val

> 1mg-4mg. i believe that seizures are usually more associated with higher doses, though exactly what constitutes that "high dose" I'm not sure. thanks, ramsea

 

Re: benzos and diphenhydramine, anyone?

Posted by bassman on November 7, 2006, at 10:16:16

In reply to Re: benzos and diphenhydramine, anyone? ramsea, posted by valene on November 6, 2006, at 17:28:33

Another vote for a slow taper and not trying to add anything to "help". I don't have withdrawal symptoms from Ativan, so there's a chance that it won't be that bad...my schedule is to decrease the dose by 0.25 mg every three days and stop and hold if I feel any additional anxiety. I've done it twice and had no unpleasant withdrawal symptoms whatever. The biggest thing, at least for me, is just to forget I'm withdrawing and not dwell on it...otherwise, I'm monitoring my body for ANY differences....

 

Re: benzos and diphenhydramine, anyone? bassman

Posted by yxibow on November 7, 2006, at 22:43:29

In reply to Re: benzos and diphenhydramine, anyone?, posted by bassman on November 7, 2006, at 10:16:16

> Another vote for a slow taper and not trying to add anything to "help". I don't have withdrawal symptoms from Ativan, so there's a chance that it won't be that bad...my schedule is to decrease the dose by 0.25 mg every three days and stop and hold if I feel any additional anxiety. I've done it twice and had no unpleasant withdrawal symptoms whatever. The biggest thing, at least for me, is just to forget I'm withdrawing and not dwell on it...otherwise, I'm monitoring my body for ANY differences....


That's sage advice, hypervigilance will only compound symptoms in a somatic way.

 

Re: benzos and diphenhydramine, anyone? bassman

Posted by Phillipa on November 7, 2006, at 23:18:48

In reply to Re: benzos and diphenhydramine, anyone?, posted by bassman on November 7, 2006, at 10:16:16

True. Love Phillipa

 

Re: benzos and diphenhydramine, anyone?

Posted by valene on November 8, 2006, at 10:01:35

In reply to benzos and diphenhydramine, anyone?, posted by ramsea on November 6, 2006, at 6:07:43


> anyway, anyone know how to use diphenydramine for benzo, ativan, withdrawal? thanks.


When I withdrew completely from xanax years ago, I did not have the advice of the internet but did a slow taper with my pdoc's approval at my own pace.

Regarding an antihistamine, yes I believe it can help - I know that dramamine helped me. I used it very cautiously mostly at night when sleep became all but impossible. I got through the taper much easier when not reading scary stories about withdrawal on the internet! Mind over matter I guess in my case.

 

Re: benzos and diphenhydramine, anyone? valene

Posted by Phillipa on November 8, 2006, at 19:28:01

In reply to Re: benzos and diphenhydramine, anyone?, posted by valene on November 8, 2006, at 10:01:35

Age? Didn't even know about the internet til a few years ago it was books. Love Phillipa


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.